Doctors Lounge - Rheumatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Rheumatology Topics
Question: No relief for 2 week lupus flare!?
|golee - Thu Feb 28, 2008 12:33 pm||
I am a 38 year old female, diagnosed with lupus in 1991. Two weeks ago I went to emergency with a serious flare up and was given prednisone and tylenol 3 to relieve my pain. I have had no relief since. My face has developed the "butterfly rash" and I feel as though my face is on fire. My joints (hands, ankles, knees) are swollen and I have developed a different kind of swelling, behind my knees. I have been taking painkillers non-stop for the past 2 weeks with no relief and am beginning to worry. My rheumatologist takes months to see patients and my family doctor is away for another week. I don't want to go back to emergency, but I can't take this pain much longer. Please give any advice. Thank you so much.
|Dr. Chan Lowe - Fri Feb 29, 2008 4:00 pm||
Lupus that is unresponsive to prednisone may require other immune modulation medications. I would recommend you call your rheumatologist's office to let them know that your symptoms are not improving. They may be able to get you in sooner if they know you are having problems.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.